DOI 10.1016/j.jaccas.2026.108592
Hydroxychloroquine Cardiotoxicity Confirmed by Electron Microscopy: The Myocarditis Mimic.
Аннотация
BACKGROUND
Hydroxychloroquine (HCQ) is widely used for autoimmune disease, but rare cardiotoxicity can mimic inflammatory cardiomyopathy.
CASE SUMMARY: A 79-year-old woman on 10 years of HCQ presented with fatigue, dizziness, and exertional dyspnea and was found to have low cardiac output (1.75 L/min) and cardiac index (1.01 L/min/m2) physiology. Cardiac magnetic resonance imaging showed diffuse, patchy midmyocardial and subepicardial late gadolinium enhancement, whereas cardiac positron emission tomography demonstrated diffuse fluorodeoxyglucose uptake sparing the subendocardium, raising concern for myocarditis. Endomyocardial biopsy revealed cardiomyocyte vacuolization, and electron microscopy demonstrated membranous whorls and curvilinear inclusion bodies consistent with HCQ-induced lysosomal dysfunction. HCQ was discontinued with symptomatic improvement at 1 month.
DISCUSSION: HCQ cardiotoxicity may resemble myocarditis on imaging. Biopsy with electron microscopy confirms the diagnosis and guides management.
TAKE-HOME MESSAGES: Maintain suspicion for HCQ toxicity despite inflammatory imaging patterns. Early tissue diagnosis and drug discontinuation may prevent progression and support recovery.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.